MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 8MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Model Number 201-D
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis lab reviewed the preliminary photo images of the complaint device.The review is documented below.Photo analysis: pre-shipment photos were received in which two devices can be noted that were returned for inspection.The pulserider anrd was noted to be in good condition.The implant remains attached to the unit.No visible damages were noted.A review of manufacturing documentation associated with this lot (3075256523) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The issue documented in the compliant could not be evaluated for based on the photos.Functional evaluation and analysis is required.If the product is received, an assessment will be performed as per the conditions of the device returned.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00677.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
Log.The healthcare professional reported that during a coil embolization procedure targeting an aneurysm on the distal basilar artery, the complaint device, a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / 3075256523) was used.A 7fr fubuki guide catheter (asahi intecc) was delivered to the vertebral artery.The complaint microcatheter, a 150cm x 5cm prowler select plus microcatheter (606s255x / 30734763) and a guidepost® distal access catheter (tokai medical) were used with the pulserider anrd.The prowler select plus microcatheter was inserted into the guidepost distal access catheter outside of the patient¿s body and then the prowler select plus microcatheter was delivered to the distal basilar artery.However, it was reported that the pulserider anrd got stuck on the point from the vertebral artery to the basilar artery.The physician thought that the guidepost distal access catheter might have affected the pressure, therefore, the guidepost went down the proximal side.Another attempt was made but the pulserider anrd got stuck at the same point again.The physician did not prepare the rebar microcatheter, therefore, another microcatheter, a trevo trak 21 microcatheter (stryker) was inserted into the guidepost distal access catheter.Then the pulserider anrd was delivered to the target lesion, but there was resistance felt.The pulserider anrd was replaced with another pulserider t shape, 8mm , 2.7 ¿ 3.5mm anrd (201d) and the replacement pulserider anrd was implanted without any resistance.It was reported that continuous flush was maintained.There was no report of any negative patient impact.On (b)(6) 2022, preliminary photo images of the complaint device were captured and included in the complaint file by the j&j japan affiliates.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 16-nov-2022.[additional information]: on 16-nov-2022, additional information was received.The information indicated that nothing was obstructing the prowler select plus microcatheter.No damage was noted on the microcatheter when it was removed.No damage was observed on the pulserider anrd when it was removed.There was no evidence of obstructed blood flow due to the reported event.The information confirmed that there was no patient injury nor negative patient impact.E.1: initial reporter phone: (b)(6).This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00676 and 3008114965-2022-00677.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a coil embolization procedure targeting an aneurysm on the distal basilar artery, the complaint device, a pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) (201d / 3075256523) was used.A 7fr fubuki guide catheter (asahi intecc) was delivered to the vertebral artery.The complaint microcatheter, a 150cm x 5cm prowler select plus microcatheter (606s255x / 30734763) and a guidepost® distal access catheter ((b)(6) medical) were used with the pulserider anrd.The prowler select plus microcatheter was inserted into the guidepost distal access catheter outside of the patient¿s body and then the prowler select plus microcatheter was delivered to the distal basilar artery.However, it was reported that the pulserider anrd got stuck on the point from the vertebral artery to the basilar artery.The physician thought that the guidepost distal access catheter might have affected the pressure, therefore, the guidepost went down the proximal side.Another attempt was made but the pulserider anrd got stuck at the same point again.The physician did not prepare the rebar microcatheter, therefore, another microcatheter, a trevo trak 21 microcatheter (stryker) was inserted into the guidepost distal access catheter.Then the pulserider anrd was delivered to the target lesion, but there was resistance felt.The pulserider anrd was replaced with another pulserider t shape, 8mm , 2.7 ¿ 3.5mm anrd (201d) and the replacement pulserider anrd was implanted without any resistance.It was reported that continuous flush was maintained.There was no report of any negative patient impact.On 31-oct-2022, preliminary photo images of the complaint device were captured and included in the complaint file by the j&j japan affiliates.The product analysis lab reviewed the preliminary photo images of the complaint device.The review is documented below.[photo analysis]: pre-shipment photos were received in which two devices can be noted that were returned for inspection.The pulserider anrd was noted to be in good condition.The implant remains attached to the unit.No visible damages were noted.A review of manufacturing documentation associated with this lot (3075256523) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The issue documented in the complaint could not be evaluated for based on the photos.On 16-nov-2022, additional information was received.The information indicated that nothing was obstructing the prowler select plus microcatheter.No damage was noted on the microcatheter when it was removed.No damage was observed on the pulserider anrd when it was removed.There was no evidence of obstructed blood flow due to the reported event.The information confirmed that there was no patient injury nor negative patient impact.The complaint device was returned for evaluation and analysis on 29-nov-2022.The investigation finding is documented below.Investigation summary: a non-sterile pulserider t shape, 8mm , 2.7 ¿ 3.5mm aneurysm neck reconstruction device (anrd) was received contained in the decontamination pouch.Visual inspection was performed.No damage was observed.The complaint device underwent microscopic inspection.Under magnification along its entire length, no damages were observed.The implant was found inside the introducer and still attached to the rest of the device.These observations are consistent and match with the photos included in the complaint.The concomitant 150cm x 5cm prowler select plus microcatheter was flushed using a lab sample syringe.After flushing, the pulserider anrd was introduced and it advanced until the device exited out from the distal tip of the microcatheter.There was no resistance / friction felt during the advancement of the pulserider anrd through the microcatheter.The reported issue documented in the complaint regarding the impeded condition in the microcatheter could not be confirmed as the device was returned without detectable damage; the device passed the functional test.It is possible that clinical and procedural factors, including device manipulation and vessel characteristics, may have contributed to the reported failure.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: for best positioning performance, it is important to rotate the implant as it is being retracted and to advance it without rotation.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00676 and 3008114965-2022-00677.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 29-nov-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00676 and 3008114965-2022-00677.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PULSERIDER T, 3MM, 8MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15745020
Report Number3008114965-2022-00676
Device Sequence Number20607676
Product Code NJE
UDI-Device Identifier00859030005154
UDI-Public00859030005154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H160002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number201-D
Device Catalogue Number201D
Device Lot Number3075256523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer11/17/2022
11/29/2022
12/06/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date11/17/2022
11/29/2022
12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR FUBUKI GUIDE CATHETER (ASAHI INTECC); GUIDEPOST® DISTAL ACCESS CATHETER (TOKAI MEDICAL); PROWLER SELECT PLUS 150/5CM; TREVO TRAK 21 MICROCATHETER (STRYKER)
Patient SexUnknown